Alert archive / Nevada / Red Flag Warnings in 2012

Red Flag Warning 18, NWS Elko, NV

July 12, 2012

NWS Elko, NV issued this red flag warning at Jul 12, 2012, 10:01 AM PDT. It took effect at Jul 12, 2012, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2012, 10:01 AM PDT (17:01 UTC)
In effect from
Jul 12, 2012, 11:00 AM PDT
Expired
Jul 12, 2012, 9:25 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WWUS85 KLKN 121701
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1001 AM PDT THU JUL 12 2012

...THUNDERSTORM ACTIVITY INCREASING TODAY AND FRIDAY...

.MONSOON MOISTURE SURGING NORTH INTO CENTRAL AND EASTERN NEVADA
WILL COMBINE WITH UNSTABLE AIR TO PRODUCE SCATTERED THUNDERSTORMS
TODAY AND FRIDAY. THE MAIN CONCERN WILL BE CENTRAL NEVADA WHERE
FUELS ARE MOST RECEPTIVE TO FIRE GROWTH. IN PARTICULAR ZONES 454
457 AND 468. 

NVZ454-457-130815-
/O.NEW.KLKN.FW.W.0018.120712T1800Z-120713T0600Z/
/O.CON.KLKN.FW.A.0011.120713T1800Z-120714T0700Z/
CENTRAL LANDER AND EUREKA COUNTIES-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
1001 AM PDT THU JUL 12 2012

...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
454 AND 457...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW
WINDS FOR FIRE WEATHER ZONES 454 AND 457...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS
IN EFFECT UNTIL 11 PM PDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES AND FIRE WEATHER ZONE 457 LANDER/EUREKA 
  COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY.

* THUNDERSTORM COVERAGE...

  TODAY:  SCATTERED DRY THUNDERSTORMS ARE EXPECTED FROM LATE 
          MORNING THROUGH LATE EVENING. 

  FRIDAY: SCATTERED DRY THUNDERSTORMS ARE POSSIBLE AGAIN FROM THE 
          LATE MORNING THROUGH THE LATE EVENING. STORMS MAY 
          TRANSITION TO WET BY THE EVENING HOWEVER. 

* OUTFLOW WINDS...
 
  TODAY:  GUSTS UP TO 50 MPH ARE POSSIBLE IN THE VICINITY OF ANY 
          STORMS THAT DEVELOP. 

  FRIDAY: GUSTS UP TO 50 MPH ARE POSSIBLE IN THE VICINITY OF ANY 
          STORMS THAT DEVELOP. 
           
* IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE 
  WITH RECEPTIVE FUELS AND STRONG OUTFLOW WINDS TO PRODUCE RAPID 
  FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...RECEPTIVE FUELS AND WARM 
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ468-130815-
/O.CON.KLKN.FW.A.0011.120713T1800Z-120714T0700Z/
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
1001 AM PDT THU JUL 12 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW
WINDS FOR FIRE WEATHER ZONE 468...

* AFFECTED AREA: FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY 
  AND NORTHWESTERN ELKO COUNTY

* THUNDERSTORM COVERAGE...SCATTERED DRY THUNDERSTORMS WILL BE 
  POSSIBLE FRIDAY FROM LATE MORNING THROUGH LATE EVENING. 

* OUTFLOW WINDS...WITH GUSTS UP TO 50 MPH ARE POSSIBLE.

* IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE 
  WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ROOD
2 follow-up statements
382 
WWUS85 KLKN 122227
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
327 PM PDT THU JUL 12 2012

...THUNDERSTORM ACTIVITY INCREASING TODAY AND FRIDAY...

.MONSOON MOISTURE SURGING NORTH INTO CENTRAL AND EASTERN NEVADA
WILL COMBINE WITH UNSTABLE AIR TO PRODUCE SCATTERED THUNDERSTORMS
THROUGH THIS EVENING AND AGAIN ON FRIDAY. THE MAIN CONCERN WILL BE
CENTRAL NEVADA WHERE FUELS ARE MOST RECEPTIVE TO FIRE GROWTH. IN
PARTICULAR ZONES 454 457 AND 468.

NVZ454-457-131330-
/O.UPG.KLKN.FW.A.0011.120713T1800Z-120714T0700Z/
/O.NEW.KLKN.FW.W.0019.120713T1800Z-120714T0700Z/
/O.CON.KLKN.FW.W.0018.000000T0000Z-120713T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
327 PM PDT THU JUL 12 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 454 AND 457...

...RED FLAG WARNING IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT PDT
FRIDAY NIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONES 454 AND 457...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS
IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT PDT FRIDAY NIGHT. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES AND FIRE WEATHER ZONE 457 LANDER/EUREKA 
  COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY.

* THUNDERSTORM COVERAGE:

  TODAY:  SCATTERED DRY THUNDERSTORMS ARE EXPECTED THROUGH LATE 
          THIS EVENING OVER ALL OF 457. HEAVIEST ACTIVITY IN 454 
          WILL BE OVER THE SOUTHEAST PORTION OF ZONE 454.    

  FRIDAY: SCATTERED DRY THUNDERSTORMS ARE EXPECTED FROM LATE 
          MORNING THROUGH LATE EVENING. FOR 457...STORMS WILL 
          BE WETTER OVER THE EASTERN HALF OF THE ZONE POSSIBLY 
          BRINGING WETTING RAINS. WESTERN AREAS OF 457 WILL BE 
          MUCH DRIER WHICH IS THE BIGGEST CONCERN. 

* OUTFLOW WINDS:

  TODAY:  GUSTS UP TO 50 MPH ARE POSSIBLE NEAR STORMS. 

  FRIDAY: GUSTS UP TO 50 MPH ARE POSSIBLE NEAR STORMS. 

* IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE 
  WITH RECEPTIVE FUELS AND STRONG OUTFLOW WINDS TO PRODUCE RAPID 
  FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...RECEPTIVE FUELS AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ468-131330-
/O.UPG.KLKN.FW.A.0011.120713T1800Z-120714T0700Z/
/O.NEW.KLKN.FW.W.0019.120713T1800Z-120714T0700Z/
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
327 PM PDT THU JUL 12 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT PDT
FRIDAY NIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONE 468...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS
IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT PDT FRIDAY NIGHT. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY 
  AND NORTHWESTERN ELKO COUNTY.

* THUNDERSTORM COVERAGE...SCATTERED DRY THUNDERSTORMS ARE EXPECTED  
  FRIDAY FROM LATE MORNING THROUGH LATE EVENING.

* OUTFLOW WINDS...WITH GUSTS UP TO 50 MPH ARE POSSIBLE.

* IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE 
  WITH RECEPTIVE FUELS AND STRONG OUTFLOW WINDS TO PRODUCE RAPID 
  FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...RECEPTIVE FUELS AND WARM 
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ROOD
391 
WWUS85 KLKN 130425
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
925 PM PDT THU JUL 12 2012

...THUNDERSTORM ACTIVITY INCREASING TONIGHT AND FRIDAY...

.MONSOON MOISTURE SURGING NORTH INTO CENTRAL AND EASTERN NEVADA
WILL COMBINE WITH UNSTABLE AIR TO PRODUCE SCATTERED THUNDERSTORMS
THROUGH THIS EVENING AND AGAIN ON FRIDAY. THE MAIN CONCERN WILL
BE CENTRAL NEVADA WHERE FUELS ARE MOST RECEPTIVE TO FIRE GROWTH.
IN PARTICULAR ZONES 454 457 AND 468.

NVZ454-457-131930-
/O.CAN.KLKN.FW.W.0018.000000T0000Z-120713T0600Z/
/O.CON.KLKN.FW.W.0019.120713T1800Z-120714T0700Z/
CENTRAL LANDER AND EUREKA COUNTIES-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
925 PM PDT THU JUL 12 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO
MIDNIGHT PDT FRIDAY NIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW
WINDS FOR FIRE WEATHER ZONES 454 AND 457...
...RED FLAG WARNING FOR TONIGHT IS CANCELLED FOR DRY
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454
AND 457...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING FOR TONIGHT.

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES AND FIRE WEATHER ZONE 457 LANDER/EUREKA 
  COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY.

* THUNDERSTORM COVERAGE: SCATTERED DRY THUNDERSTORMS ARE EXPECTED
  FROM LATE FRIDAY MORNING THROUGH LATE EVENING. FOR 457...STORMS
  WILL BE WETTER OVER THE EASTERN HALF OF THE ZONE POSSIBLY
  BRINGING WETTING RAINS. WESTERN AREAS OF 457 WILL BE MUCH DRIER
  WHICH IS THE BIGGEST CONCERN.

* OUTFLOW WINDS: GUSTS UP TO 50 MPH ARE POSSIBLE NEAR STORMS. 

* IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE 
  WITH RECEPTIVE FUELS AND STRONG OUTFLOW WINDS TO PRODUCE RAPID 
  FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...RECEPTIVE FUELS AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ468-131930-
/O.CON.KLKN.FW.W.0019.120713T1800Z-120714T0700Z/
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
925 PM PDT THU JUL 12 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO
MIDNIGHT PDT FRIDAY NIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW
WINDS FOR FIRE WEATHER ZONE 468...

* AFFECTED AREA...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY 
  AND NORTHWESTERN ELKO COUNTY.

* THUNDERSTORM COVERAGE...SCATTERED DRY THUNDERSTORMS ARE 
  EXPECTED FRIDAY FROM LATE MORNING THROUGH LATE EVENING.

* OUTFLOW WINDS...GUSTS UP TO 50 MPH ARE POSSIBLE.

* IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE 
  WITH RECEPTIVE FUELS AND STRONG OUTFLOW WINDS TO PRODUCE RAPID 
  FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...RECEPTIVE FUELS AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 12, 2:15 AM PDT, 7 hours 46 minutes earlier.

Area forecast discussion, Jul 12, 2:15 AM PDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
215 AM PDT THU JUL 12 2012

.SYNOPSIS...ONE MORE OVER-THE-TOP HOT DAY TODAY BEFORE COOLER
WEATHER ENCOMPASSES THE GREAT BASIN. TEMPERATURES WILL ONLY RISE
INTO THE LOW 90S AFTER TODAY. THUNDERSTORMS CAN BE EXPECTED ACROSS
MOST OF NORTHERN AND EAST CENTRAL NEVADA THROUGH EARLY NEXT WEEK.

&&

.SHORT TERM...TODAY THROUGH FRIDAY. IR IMAGERY SHOWS A
STRENGTHENING MOISTURE PUSH OVER SOUTHERN NEVADA WITH HIGHER CLOUD
TOPS STRETCHING FROM NW OF LAS VEGAS NE THROUGH NORTHERN LINCOLN
COUNTY. DEW POINTS HAVE INCREASED INTO THE 30S ACROSS NE NYE
COUNTY AND WHITE PINE COUNTY. RADAR COVERAGE IS LIMITED AT BEST ON A
GOOD DAY IN THE SOUTHERN LKN CWFA AND KLRX RADAR IS OUT OF SERVICE FOR A
COUPLE DAYS. HOWEVER LIGHTNING SENSORS INDICATED STORMS INTRUDED INTO
NORTHERN NYE COUNTY THROUGH 10 PM LAST EVENING BEFORE RETREATING
A FEW MILES SOUTH OF THE FORECAST AREA. THE MODELS ARE IN
EXCELLENT AGREEMENT THROUGH FRIDAY.

DID NOT MAKE MANY CHANGES TO THE WEATHER PART OF THE FORECAST.
HOWEVER WILL ADD SOME ISOLATED THUNDERSTORMS SOUTH OF HIGHWAY 50
FOR THIS MORNING WITH THE INITIAL MONSOON PUSH. THE PATTERN LOOKS
SIMILAR TO WHAT THE MODELS HAVE BEEN PROGGING THE PAST FEW DAYS.
INSTABILITY ACCOMPANYING THE MOIST FLOW ALOFT WILL TRIGGER
THUNDERSTORM ACTIVITY ACROSS EASTERN NEVADA FOR THE NEXT COUPLE
DAYS. THE EMPHASIS FOR TS DEVELOPMENT SHOULD BE ACROSS CENTRAL
NEVADA. PW VALUES ARE FORECAST TO INCREASE TO ABOVE AN INCH ACROSS
MUCH OF THE GREAT BASIN NOW...UP FROM PREVIOUS MODEL RUNS.
HUMBOLDT COUNTY WILL REMAIN 0.8 INCHES PW OR BELOW...SO THE FAR
WESTERN ZONES MAY TEND TO BE AFFECTED BY DRY TS. HOWEVER EAST
CENTRAL NEVADA WILL BE VERY WET BY FRIDAY AND RESULT COULD BE
MORE TOWARDS RAIN AND ISOLATED TS DUE TO ABUNDANT CLOUDS.

.LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. MODELS IN GOOD
AGREEMENT WITH SIGNIFICANT SURGE OF MONSOON MOISTURE MOVING
THROUGH THE REGION FRIDAY NIGHT THROUGH SUNDAY WITH PW'S NEAR OR
ABOVE ONE INCH...ALSO UNSTABLE AIR-MASS WITH LI'S -1 TO -4 OVER
MOST OF THE CWA...SO THUNDERSTORMS A GOOD BET ESPECIALLY IN THE
AFTERNOON AND EVENING HOURS WITH A FEW STORMS LINGERING INTO THE
OVERNIGHT HOURS...THIS WILL BRING SOME MUCH NEEDED RAINFALL TO
MOST OF THE REGION WITH SOME AREAS SEEING QUICK BURSTS OF HEAVY
RAIN WHICH COULD POSSIBLY LEAD TO FLASH FLOODING. MODELS SHOW A
500MB LOW OVER OREGON LIFTING NORTHEAST ON SUNDAY WHICH WILL
INCREASE SOUTHWESTERLY UPPER LEVEL FLOW OVER THE GREAT BASIN AND
WILL PUSH SOME OF THE MOISTURE TO THE EAST...BUT ANOTHER LOW WILL
MOVE SOUTH INTO WASHINGTON STATE ON MONDAY WHICH WILL CAUSE THE
UPPER FLOW TO BECOME A LITTLE MORE SOUTHERLY WHICH WILL KEEP SOME
MONSOON MOISTURE OVER THE EASTERN HALF OF NEVADA WITH PW'S AROUND
.75 TO .90 OVER MOST OF THE CWA. THIS COMBINED WITH LI'S NEAR -2
WILL SUPPORT AFTERNOON AND EVENING THUNDERSTORMS WITH SOME
ISOLATED RAIN SHOWERS IN THE OVERNIGHT HOURS ON SUNDAY AND MONDAY.
BY TUESDAY THE AIR-MASS OVER THE GREAT BASIN WILL DRY ENOUGH FOR
MAINLY DRY THUNDERSTORMS...BUT A FEW WET STORMS STILL POSSIBLE
OVER THE HIGHER TERRAIN IN EASTERN NEVADA. MODELS START TO DIVERGE
A BIT BY WEDNESDAY AS THE GFS KEEPS THE LOW STATIONARY OVER
WASHINGTON STATE WITH HEIGHTS RISING OVER THE CWA AS A HIGH BUILDS
FROM THE SOUTHWEST...WHILE THE EC IS MORE PROGRESSIVE AND PUSHES
THE LOW INTO NORTHERN IDAHO ON THURSDAY...REGARDLESS OF THESE
SOLUTIONS BOTH MODELS ADVERTISE ISOLATED DRY THUNDERSTORMS IN THE
NORTHEASTERN PORTIONS OF NEVADA AND A FEW STORMS NEAR GREAT BASIN
NATIONAL PARK. OTHERWISE HIGH TEMPERATURES WILL BE CLOSER TO
NORMAL IN THE 80S AND 90S THROUGH MOST OF THE PERIOD WITH A
GRADUAL WARMING TREND STARTING EARLY NEXT WEEK.

&&

.AVIATION...VFR CONDITIONS CAN BE EXPECTED AT KWMC KEKO KELY AND
KTPH THROUGH FRIDAY MORNING. THUNDERSTORMS WILL TEND TO BE WET
ACROSS EASTERN NEVADA...KEKO AND KELY MAY BE AFFECTED.

&&

.FIRE WEATHER...THUNDERSTORMS ARE EXPECTED ACROSS MOST ZONES
TODAY AND WILL EXPAND WEST TO ENCOMPASS ALL ZONES FRIDAY. A LOW
PRESSURE SYSTEM WILL PUSH THE MONSOON FLOW A LITTLE EASTWARD FOR
THE WEEKEND AS TEMPERATURES COOL DOWN ABOUT 10 DEGREES. A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR ZONES 468 454 AND 457 FOR
SCATTERED DRY THUNDERSTORMS. STORMS MAY TRANSITION TO WET OR A MIX
OF WET AND DRY BY THE LATE THIS AFTERNOON OR EVENING. EASTERN
PORTIONS OF 457 MAY LEAN WET FRIDAY MORNING HOWEVER AS MOISTURE IS
CONSIDERABLY HIGHER IN EASTERN 457 VERSES THE WEST. MOISTURE
CONTINUES TO SURGE UP FROM THE SOUTH INTO THE WEEKEND...WITH
SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE OVER MUCH OF THE
REGION.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO
COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...
NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY.

&&

92/90/90/92
Hazardous weather outlook, Jul 12, 2:41 AM PDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
241 AM PDT THU JUL 12 2012

NVZ030-031-033>041-130945-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
241 AM PDT THU JUL 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A MONSOON FLOW OF MOISTURE WILL LEAD TO INCREASED THUNDERSTORM
COVERAGE BEGINNING TODAY. THUNDERSTORMS WILL BE A MIX OF WET AND
DRY TODAY UNTIL THE FLOW GETS ESTABLISHED. AFTERNOON TEMPERATURES
WILL AGAIN REACH TO AROUND 100 DEGREES IN MANY LOCATIONS. LOW
TEMPERATURES WILL BE VERY MILD...BOTTOMING OUT AROUND 60 DEGREES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONG SURGE OF MONSOON MOISTURE IS EXPECTED ACROSS CENTRAL AND
EASTERN NEVADA FRIDAY AND SATURDAY. SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NYE...EUREKA...WHITE
PINE AND ELKO COUNTIES WHERE LOCALLY HEAVY RAIN IS LIKELY. THE
STRONGEST THUNDERSTORMS MAY PRODUCE FLASH FLOODING ACROSS CENTRAL
AND EASTERN NEVADA FRIDAY AND SATURDAY.

ON THE WESTERN EDGE OF THIS MOISTURE SURGE...MANY THUNDERSTORMS
WILL BE DRY...PRODUCING CLOUD TO GROUND LIGHTNING BUT LITTLE
RAINFALL. ADDITIONAL FIRE IGNITIONS ARE LIKELY IN THESE
AREAS...INCLUDING EASTERN HUMBOLDT...LANDER...AND WESTERN NYE
COUNTIES. IF A NEW FIRE START IS WITNESSED...CONTACT YOUR LOCAL
LAW ENFORCEMENT AGENCY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 1:20 PM PDTFlash Flood WatchLKNNye, White Pine53 hr
Jul 12, 1:25 PM PDTSpecial Weather StatementLKN50 min
Jul 12, 1:59 PM PDTSpecial Weather StatementLKN46 min
Jul 12, 2:48 PM PDTSpecial Weather StatementLKN42 min
Jul 12, 3:11 PM PDTSpecial Weather StatementLKN34 min
Jul 12, 3:17 PM PDTSpecial Weather StatementLKN28 min
Jul 12, 3:27 PM PDTRed Flag WarningLKN27 hr
Jul 12, 3:54 PM PDTSpecial Weather StatementLKN36 min
Jul 12, 4:29 PM PDTSpecial Weather StatementLKNWhite Pine46 min

Nearby

Red Flag Warnings in Nevada, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.